Jump to content
  • Sign Up
0
MJ_S

Zovirax Ointment

Rate this topic

Recommended Posts

I had a bad cold this weekend followed by a nasty cold sore. The night before last I accidentally got a tiny amount of cold sore ointment (Zovirax) in my mouth. It tastes terrible so it's easy to notice when that happens. I immediate spit it out.

Yesterday morning I woke up with stomach pain, nausea, burping, and horrible taste in my mouth. It was definitely from the ointment because the rest of my diet was safe (food I cooked, no changes).

I think it was probably a dairy reaction and not gluten but of course there's no way to really know. My dairy reactions are always delayed (don't feel it until the next day) and more GI (PAIN) intense, whereas I'm still working out the gluten reaction (seems to happen the same day and also involves more non-GI symptoms (brain fog, sleeplessness, having to pee all night) in addition to the GI stuff.

I had already emailed the co. months ago and they sent back a standard response about not being able to promise where their ingredients are derived from, blah blah.

The inactive ingredient is polyethylene glycol, which seems like it can come from any source. The pill form of Zovirax contains lactose, so not sure if that would likely be processed in the same plant.

My doctor said I could try Abreve but it doesn't work well for me plus she couldn't say for sure if it's safe either.

Sigh, guess I'd better make sure not to get it too near my mouth (impossible, of course) next time.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×